MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD BLACK

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD BLACK
Model Number 48345T-01
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, customer fired the stapler, however it stopped midway and a red alert appeared instructing to remove it.After separating it from the robot, the customer tried to remove the cartridge, but it couldn't be removed from the stapler handle.The procedure was completed with no reported injury.Intuitive followed up with the customer and received additional information: issue involved a partial fire.A red alert appeared instructing to remove it.A black reload was being used.A back up was used to resolve the issue.No bleeding observed.No tissue removal, no obstructions.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the sureform 45 stapler to perform failure analysis.A visual inspection displayed no signs of physical damage.The channel sprang back open when in the unclamped state.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The stapler was tested in-house, and the instrument initialized, clamped, fired, and unclamped without any issues.The instrument fired successfully using a green 45 reload.The cutline appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the prop b-shape.Review of the logs were unable to verify any failures.The sureform 45 stapler instrument was fully functional.There was no problem detected.The sureform stapler 45 reload was analyzed and found to have the knife exposed within the knife track.Log review confirms the reload was not involved in a firing failure.The knife was exposed towards the distal end of the returned reload.Visual inspection confirms there is a lodged staple ahead of the blade stopping point, which can prevent the blade from progressing through the full firing trajectory.The reload was found to have cartridge damage.A piece of the cartridge was found wedged in between the reload in front of the exposed knife, causing it to jam.The piece was removed from in between the reload and the shuttle was fully deployed.The knife was inspected and there was damage found.The reload blade was found to have mechanical indentations.The reload cover was removed, the shuttle was pulled forward to allow access to the knife, and the knife was inspected.Damage was found to the blade.There was cartridge damage observed.A blade exposed icon and message would appear if the firing sequence were interrupted.The probable root cause of the exposed component can be attributed to various factors.These factors may include instrument damage, particularly in the wrist area, tissue condition (e.G., disease state and density), and foreign objects (e.G., metal clips) that can cause stapler firing forces to exceed the prescribed limit and subsequently result in a partial fire.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD BLACK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24125219
Report Number2955842-2026-01424
Device Sequence Number15877221
Product Code NAY
UDI-Device Identifier10886874117115
UDI-Public(01)10886874117115(10)N/A
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345T-01
Device Catalogue Number48345T
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/24/2025
Initial Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown